Communications on Pure and Applied Analysis (CPAA)

Convergent approximation of non-continuous surfaces of prescribed Gaussian curvature
Pages: 671 - 707, Issue 2, March 2018

doi:doi:10.3934/cpaa.2018036      Abstract        References        Full text (701.0K)           Related Articles

Brittany Froese Hamfeldt - Department of Mathematical Sciences, New Jersey Institute of Technology, University Heights, Newark, NJ 07102, United States (email)

1 G. Alberti and L. Ambrosio, A geometrical approach to monotone functions in $\mathbbR^n$, Math. Z., 230 (1999), 259-316.       
2 I. J. Bakelman, Generalized elliptic solutions of the Dirichlet problem for n-dimensional Monge-Ampère equations, In Nonlinear Functional Analysis and its Applications, volume 45 of P. Symp. Pure Math., pages 73-102. AMS, 1986.       
3 I. J. Bakelman, Convex Analysis and Nonlinear Geometric Elliptic Equations, Springer Science & Business Media, 2012.       
4 M. Bardi and I. Capuzzo-Dolcetta, Optimal Control and Viscosity Solutions of Hamilton-Jacobi-Bellman Equations, Springer Science & Business Media, 2008.       
5 M. Bardi and P. Mannucci, Comparison principles and Dirichlet problem for fully nonlinear degenerate equations of Monge-Ampère type, Forum Math., 25 (2013), 1291-1330.       
6 G. Barles and P. E. Souganidis, Convergence of approximation schemes for fully nonlinear second order equations, Asymptotic Anal., 4 (1991), 271-283.       
7 J.-D. Benamou, F. Collino and J.-M. Mirebeau, Monotone and consistent discretization of the Monge-Ampere operator, Mathematics of computation, 85 (2016), 2743-2775.       
8 Z. Błocki, On the Darboux equation, Zeszyty Naukowe Uniwersytetu Jagiellońskiego. Universitatis Iagellonicae Acta Mathematica, 1255 (2001), 87-90.
9 J. M. Borwein and J. D. Vanderwerff, Convex Functions: Constructions, Characterizations and Counterexamples, Cambridge University Press, 2010.       
10 S. C. Brenner, T. Gudi, M. Neilan and L.-Y. Sung, $C^0$ penalty methods for the fully nonlinear Monge-Ampère equation, Math. Comp., 80 (2011), 1979-1995.       
11 L. Caffarelli, L. Nirenberg and J. Spruck, The Dirichlet problem for nonlinear second-order elliptic equations i. Monge-Ampére equation, Comm. Pure Appl. Math., 37 (1984), 369-402.       
12 L. Caffarelli, L. Nirenberg and J. Spruck, The Dirichlet problem for nonlinear second order elliptic equations, III: Functions of the eigenvalues of the Hessian, Acta Mathematica, 155 (1985), 261-301.       
13 Y. Chen and J. W. L. Wan, Monotone mixed narrow/wide stencil finite difference scheme for Monge-Ampère equation, https://arxiv.org/pdf/1608.00644.pdf, 2016.
14 M. G. Crandall, H. Ishii and P.-L. Lions, User's guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc. (N.S.), 27 (1992), 1-67.       
15 E. J. Dean and R. Glowinski, Numerical methods for fully nonlinear elliptic equations of the Monge-Ampère type, Comput. Methods Appl. Mech. Engrg., 195 (2006), 1344-1386.       
16 M. Elsey and S. Esedoglu, Analogue of the total variation denoising model in the context of geometry processing, Multiscale Model. Simul., 7 (2009), 1549-1573.       
17 X. Feng and M. Neilan, Vanishing moment method and moment solutions for fully nonlinear second order partial differential equations, J. Sci. Comput., 38 (2009), 74-98.       
18 J. M. Finn, G. L. Delzanno and L. Chacón, Grid generation and adaptation by Monge-Kantorovich optimization in two and three dimensions, In Proc. 17th Int. Meshing Roundtable, pages 551-568, 2008.       
19 B. D. Froese, A numerical method for the elliptic Monge-Ampère equation with transport boundary conditions, SIAM J. Sci. Comput., 34 (2012), A1432-A1459.       
20 B. D. Froese, Meshfree finite difference approximations for functions of the eigenvalues of the Hessian, Numer. Math., doi:10.1007/s00211-017-0898-2, 2017.
21 B. D. Froese and A. M. Oberman, Convergent finite difference solvers for viscosity solutions of the elliptic Monge-Ampère equation in dimensions two and higher, SIAM J. Numer. Anal., 49 (2011), 1692-1714.       
22 B. D. Froese and A. M. Oberman, Convergent filtered schemes for the Monge- Ampère partial differential equation, SIAM J. Numer. Anal., 51 (2013), 423-444.       
23 D. Gilbarg and N. S. Trudinger, Elliptic partial differential equations of second order, volume 224 of Grundlehren Math. Wiss, Springer-Verlag, 2nd edition, 1983.       
24 C. E. Gutiérrez, The Monge-Ampère Equation, volume 44 of Progr. Nonlinear Differential Equations Appl., Springer Science & Business Media, 2001.
25 B. Hamfeldt and T. Salvador, Higher-order adaptive finite difference methods for fully nonlinear elliptic equations, J. Sci. Comput., in press.
26 Q. Han and J.-X. Hong, Isometric Embedding of Riemannian Manifolds in Euclidean Spaces, volume 130, American Mathematical Society Providence, 2006.       
27 H. Ishii and P.-L. Lions, Viscosity solutions of fully nonlinear second-order elliptic partial differential equations, J. Diff. Eq., 83 (1990), 26-78.       
28 J. B. Kruskal, Two convex counterexamples: A discontinuous envelope function and a nondifferentiable nearest-point mapping, Proc. Amer. Math. Soc., (1969), 697-703.       
29 P.-L. Lions, Two remarks on Monge-Ampere equations, Ann. Mat. Pura Appl., 142 (1985), 263-275.       
30 G. Loeper and F. Rapetti, Numerical solution of the Monge-Ampére equation by a Newton's algorithm, C. R. Math. Acad. Sci. Paris, 340 (2005), 319-324.       
31 J.-M. Mirebeau, Discretization of the 3d Monge-Ampere operator, between wide stencils and power diagrams, ESAIM: Mathematical Modelling and Numerical Analysis, 49 (2015), 1511-1523.       
32 A. Oberman, The convex envelope is the solution of a nonlinear obstacle problem, Proc. Amer. Math. Soc., 135 (2007), 1689-1694.       
33 A. M. Oberman, Convergent difference schemes for degenerate elliptic and parabolic equations: Hamilton-Jacobi equations and free boundary problems, SIAM J. Numer. Anal., 44 (2006), 879-895.       
34 A. M. Oberman, Wide stencil finite difference schemes for the elliptic Monge-Ampère equation and functions of the eigenvalues of the Hessian, Discrete Contin. Dyn. Syst. Ser. B, 10 (2008), 221-238.       
35 V. Oliker, Embedding $S^n$ into $R^{n+1}$ with given integral Gauss curvature and optimal mass transport on $S^n$, Advances in Mathematics, 213 (2007), 600-620.       
36 V. I. Oliker and L. D. Prussner, On the numerical solution of the equation $(\partial^2z/\partial x^2)(\partial^2z/\partial y^2)-(\partial^2z/\partial x\partial y)^2=f$ and its discretizations, I, Numer. Math., 54 (1988), 271-293.       
37 S. Osher and J. A. Sethian, Fronts propagating with curvature-dependent speed: algorithms based on Hamilton-Jacobi formulations, J. Comput. Phys., 79 (1988), 12-49.       
38 G. Sapiro, Geometric Partial Differential Equations and Image Analysis, Cambridge University Press, 2006.       
39 L.-P. Saumier, M. Agueh and B. Khouider, An efficient numerical algorithm for the L2 optimal transport problem with periodic densities, IMA J. Appl. Math., 80 (2015), 135-157.       
40 M. Sulman, J. F. Williams and R. D. Russell, Optimal mass transport for higher dimensional adaptive grid generation, J. Comput. Phys., 230 (2011), 3302-3330.       
41 N. S. Trudinger and J. I. E. Urbas, The Dirichlet problem for the equation of prescribed Gauss curvature, Bull. Aust. Math. Soc., 28 (1983), 217-231.       
42 N. S. Trudinger and X.-J. Wang, The Monge-Ampère equation and its geometric applications, In Handbook of Geometric Analysis, volume 7 of Adv. Lect. Math., pages 467-524. Int. Press, 2008.       
43 J. I. E. Urbas, The generalized Dirichlet problem for equations of Monge-Ampere type, Annales de l'IHP Analyse non linéaire, 3 (1986), 209-228.       
44 C. Villani, Topics in optimal transportation, volume 58 of Graduate Studies in Mathematics, AMS, Providence, RI, 2003.       
45 H. Zhao, A fast sweeping method for Eikonal equations, Math. Comp., 74 (2005), 603-627.       

Go to top